Medical questions & health advice by board certified doctors
"Could a minor overdose, 1500 mg, of seroquel have caused serious damage?"
The most I have ever been prescribed is 150 mg. I have been off of it for months. After I took it I couldn't walk for about two days, and I think I may have experienced a minor seizure. A week later I'm having severe nausea, some abdominal pain, I can't eat, I feel very weak and tired, and my mind feels a bit slow.
Taking 10 times the prescribed dose of seroquel is a significant ingestion of the medication, and I wouldn't consider this a minor overdose at all. Seroquel is not as dangerous in overdose as some other similar anti psychotic medications, but it can still cause serious and sometimes life threatening reactions. In particular, it can cause disturbances in the electrical rhythm of the heart which can put you at risk of a cardiac arrest. One week out, the effects of the overdose would be expected to have subsided. So I don't think this can explain your current symptoms. However, I'm very concerned about why you took an overdose of seroquel, and I strongly recommend that you seek immediate medical or psychiatric help, especially if you took the overdose as an attempt to harm yourself. The symptoms of fatigue and weakness could be from an underlying psychiatric disorder (you don't mention why you were prescribed the seroquel in the first place); they could also be from taking the medication irregularly, as seroquel is not meant to be stopped and started as it appears you have been doing. Either way, I strongly recommend calling your doctor immediately for advice.
Need more info?See a psychiatrist today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.